Wisconsin, 2008Damaging Wind in Wisconsin, July 29, 2008
July 29, 2008 · NWS MPX · 1 event in 1 county or zone
A warm frontal boundry draped across West Central Wisconsin was the focus for isolated severe thunderstorms on this date.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm frontal boundry draped across West Central Wisconsin was the focus for isolated severe thunderstorms on this date.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 29, 2:30 AM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 29, 2:30 AM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 AM CDT TUE JUL 29 2008
.DISCUSSION...
NOT MUCH TIME FOR DISCUSSION WITH ONGOING SEVERE THUNDERSTORMS. MAIN
SEVERE WEATHER HAS BEEN WINDS OVER 50 KNOTS ON LEADING EDGE OF BOW
IN ENVIRONMENT OF DCAPE OF 1000 TO 1500 J/KG AND 0-6KM SHEAR OF
AROUND 40 KTS. MID LEVEL LAPSE RATES HAVE ALSO INCREASED TO ARND
8C/KM INTO CNTRL MN. MAY SEE SOME WEAKENING OF BOW ENTERING OUR NW
CWA AS IT RUNS INTO AIRMASS THAT SAW RECENT CONVECTION. ALSO ISSUED
A HIGH WIND WARNING UNTIL 5AM IN A FEW COUNTIES OF WC MN WHERE 50
MPH PLUS GUSTS HAVE OCCURRED IN WAKE OF CONVECTON. WENT MORE WITH
NAM TIMING ON SFC FRONT...A BIT SLOWER THAN GFS..THUS LEAVING A
CHANCE OF AFTN TSTMS IN E CWA. DRIER AIR PUSHING ACRS DKTS TWRD WC
MN WILL OVERSRPEAD AREA ALLOWING TEMPS IN COMING NITE TO BE COOLER
THAN PRESENT TEMPS. LOOKS WARM THURS INTO THE WKND WITH 500 MB HGTS
APRCHG 590 DM. AHD OF BUILDING RIDGE CHC TSTMS WED NITE AND THURS AS
SHORTWAVE MV ACRS AREA.
.AVIATION.../06Z TAF ISSUANCE/
THE FORECAST IS HIGHLY DEPEND UPON BOTH THE TIMING OF THE SHORT WAVE
TROUGH AND FRONTAL PASSAGE BY TUESDAY EVENING OVR THE FAR EASTERN
TAF SITES. THE LATEST SATELLITE IMAGE AND RADAR COMPOSITE SHOWED
TSTMS DEVELOPING OVER THE EASTERN DAKOTAS AT THIS TIME. TSTM
ACTIVITY WAS HAVING A HARD TIME MOVING SOUTHEAST OVER INTO WESTERN
MN. THE LATEST NAM MODEL RUN HAS THE FRONT MOVING THROUGH KMPX ARND
23Z/29TH AND KEAU BY 04Z/30TH. GENLY VFR FLYING CONDITION OVER THE
TAF SITES THROUGH 08Z(300 AM). WX CONDS LOWERING TO MVFR/IFR FLYING
CONDITIONS AS SEVERAL TSTM COMPLEXES ROLL SOUTHEAST OVER INTO CNTRL
MN OVERNIGHT AND TUESDAY MORNING. WX CONDS IMPROVING ONCE THE FRONT
PASSES OVER THE WESTERN TAF SITES(KAXN AND KRWF AND KSTC BY 18Z
TUESDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
BAP/JVM
Hazardous weather outlook, Jul 29, 5:19 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
619 AM CDT TUE JUL 29 2008
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
301100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
619 AM CDT TUE JUL 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY IN SOUTH
CENTRAL AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.
ISOLATED THUNDERSTORMS WILL OCCUR THIS MORNING...WITH POTENTIAL
FOR REDEVELOPMENT THIS AFTERNOON. SOME OF THESE STORMS MAY BE
SEVERE...WITH QUARTER SIZE HAIL AND STRONG WINDS THE PRIMARY
THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE ARE THUNDERSTORM CHANCES WEDNESDAY NIGHT INTO THURSDAY AND
AGAIN THIS WEEKEND FOR PORTIONS OF THE OUTLOOK AREA. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY IN WEST CENTRAL
WISCONSIN AND SOUTHEAST OF A TWIN CITIES TO ST JAMES LINE IN
MINNESOTA.
MTF/BAP
In the hours before
Special weather statement, Jul 29, 4:04 AM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
504 AM CDT TUE JUL 29 2008
MNZ053-063-WIZ014-291045-
CHISAGO-POLK-WASHINGTON-
504 AM CDT TUE JUL 29 2008
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CHISAGO...WESTERN POLK AND
NORTHERN WASHINGTON COUNTIES UNTIL 545 AM CDT...
AT 504 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES WEST OF SCANDIA. THIS STORM WAS MOVING NORTHEAST
AT 38 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
PEOPLE IN NORTHERN WASHINGTON...SOUTHERN CHISAGO AND WESTERN POLK
COUNTIES...INCLUDING THE CITIES OF
SCANDIA...OSCEOLA...SHAFER...DRESSER...TAYLORS FALLS...ST CROIX
FALLS AND CENTURIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Jul 29, 4:23 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
523 AM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM NON-TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/29/2008 M60 MPH DOUGLAS MN ASOS
0218 AM NON-TSTM WND GST LONG PRAIRIE 45.98N 94.86W
07/29/2008 M59 MPH TODD MN AWOS
&&
KMELocal storm report, Jul 29, 4:43 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
543 AM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM TSTM WND GST SAUK CENTRE 45.74N 94.96W
07/29/2008 M61 MPH STEARNS MN MESONET
ON I-94 AT MILE POST 128
0239 AM TSTM WND GST RICE 45.75N 94.23W
07/29/2008 M59 MPH BENTON MN MESONET
ON US-10 MILE POST 162
&&
KMELocal storm report, Jul 29, 5:13 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
613 AM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM NON-TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/29/2008 M60 MPH DOUGLAS MN MESONET
ON I-94 MILE POST 104
0247 AM NON-TSTM WND GST SAUK CENTRE 45.74N 94.96W
07/29/2008 M59 MPH STEARNS MN MESONET
ON I-94 MILE POST 128
&&
KMELocal storm report, Jul 29, 5:24 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
624 AM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM NON-TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/29/2008 M60.00 MPH DOUGLAS MN ASOS
0202 AM TSTM WND GST SAUK CENTRE 45.74N 94.96W
07/29/2008 M61.00 MPH STEARNS MN MESONET
ON I-94 AT MILE POST 128
0218 AM NON-TSTM WND GST LONG PRAIRIE 45.98N 94.86W
07/29/2008 M59.00 MPH TODD MN AWOS
0237 AM NON-TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/29/2008 M60.00 MPH DOUGLAS MN MESONET
ON I-94 MILE POST 104
0239 AM TSTM WND GST RICE 45.75N 94.23W
07/29/2008 M59.00 MPH BENTON MN MESONET
ON US-10 MILE POST 162
0247 AM NON-TSTM WND GST SAUK CENTRE 45.74N 94.96W
07/29/2008 M59.00 MPH STEARNS MN MESONET
ON I-94 MILE POST 128
&&
MTFSpecial weather statement, Jul 29, 7:03 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
803 AM CDT TUE JUL 29 2008
WIZ016-291345-
RUSK-
803 AM CDT TUE JUL 29 2008
...SIGNIFICANT WEATHER ALERT FOR RUSK COUNTY UNTIL 845 AM CDT...
AT 801 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES NORTHWEST OF BRUCE. THIS STORM WAS MOVING EAST
AT 42 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM. A SECOND STRONG STORM WAS LOCATED JUST NORTH OF
LADYSMITH AND MOVING EAST AT ABOUT 35 MPH. HEAVY DOWNPOURS AND
DEADLY LIGHTNING WILL ACCOMPANY THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRUCE.
LADYSMITH.
TONY.
GLEN FLORA.
INGRAM.
HAWKINS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
MDB
Thunderstorm Wind, Rusk
- When
- July 29, 7:45 AM CST
- Where
- Rusk County, 2.81 mi S of Ingram
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 45.460, -90.810
Tree and several branches downed at the intersection of Town Line road and Highway 73.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, July 29 to 31, 2008$10 million · 2 events
- Coastal Flood and High Surf in Alaska, July 29 to 31, 2008$7.8 million · 2 events
- Damaging Winds in Minnesota, July 29, 2008$2.6 million · 70 kt wind · 9 events
- Flash Flood and Hail in Mississippi, July 29, 2008$707,000 · 1 in hail · 12 events
- Damaging Wind and Lightning Strike in South Carolina, July 29, 20088 injured · $10,000 · 65 kt wind · 2 events
- Flash Flood and Damaging Winds in Illinois, July 29, 2008$109,000 · 52 kt wind · 10 events
- Lightning Strike in Georgia, July 29, 2008$100,000 · 1 event
- Hail and Damaging Winds in Alabama, July 29, 2008$26,000 · 70 kt wind · 10 events
- Damaging Winds and Lightning Strike in Tennessee, July 29 to 30, 2008$23,000 · 50 kt wind · 6 events
- Damaging Winds in Missouri, July 29, 2008$20,000 · 56 kt wind · 2 events
- Flash Flooding and Hail in Missouri, July 29 to 30, 20081.5 in hail · 15 events
- Tornadoes and Hail in Wisconsin, July 29, 2008EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129647.